Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 10, 2009, 3:10 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 11, 2009, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:10 PM CST (21:10 UTC)
- In effect from
- Feb 11, 2009, 6:00 AM CST
- Expired
- Feb 11, 2009, 3:06 AM CST
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 102110 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 310 PM CST TUE FEB 10 2009 ALZ001>010-016-TNZ076-096-097-110430- /O.NEW.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 310 PM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE GREAT LAKES THROUGH WEDNESDAY. AS THIS OCCURS...SOUTH WINDS WILL INCREASE 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. ACROSS THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WIND GUSTS COULD EXCEED 45 MPH. RESIDENTS SHOULD BE PREPARED FOR THE WINDY CONDITIONS. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ NADLER
2 follow-up statements
070 WWUS74 KHUN 110242 AAA NPWHUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 841 PM CST TUE FEB 10 2009 ALZ001>010-016-TNZ076-096-097-111100- /O.CON.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 841 PM CST TUE FEB 10 2009 ...A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE GREAT LAKES TONIGHT AND WEDNESDAY. AS THIS OCCURS...SOUTH WINDS WILL INCREASE 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WEDNESDAY MORNING. WINDS WILL SHIFT TO THE SOUTHWEST WEDNESDAY AFTERNOON...WITH GUSTS OVER 35 MPH STILL POSSIBLE. RESIDENTS SHOULD BE PREPARED FOR THE WINDY CONDITIONS. ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ROADS. $$ KULA
000 WWUS74 KHUN 110906 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 AM CST WED FEB 11 2009 ALZ001>010-016-TNZ076-096-097-111715- /O.UPG.KHUN.WI.Y.0003.090211T1200Z-090212T0000Z/ /O.NEW.KHUN.HW.W.0001.090211T1200Z-090212T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 306 AM CST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INTENSE STORM SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS TO THE GREAT LAKES TODAY. AS THIS OCCURS...SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH WINDS POSSIBLE OVER 40 MPH AT HIGHER ELEVATIONS. OCCASIONAL GUSTS TO 50 MPH ARE ALSO POSSIBLE. WINDS WILL SHIFT TO THE SOUTHWEST THIS AFTERNOON...WITH GUSTS OVER 35 MPH STILL POSSIBLE. WIDESPREAD WIND DAMAGE IS POSSIBLE DUE TO THE STRENGTH AND DURATION OF THE EXPECTED HIGH WINDS. THIS WILL BE MOST PREVALENT AT HIGHER ELEVATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. EXPECTED HIGH WINDS MAY LEAD TO WIDESPREAD PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ SL/JE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:45 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 10, 11:45 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1145 AM CST TUE FEB 10 2009 .UPDATE...FOR 18Z TAFS. && .AVIATION... VFR CONDITIONS WILL EXIST ACROSS BOTH KMSL/KHSV FOR MUCH OF THE PERIOD...THROUGH AT LEAST 06Z/TONIGHT. CONCERNS TONIGHT WILL BECOME THE WIND AND LIKELIHOOD FOR NON-CONVECTIVE LOW LVL WIND SHEAR AS SRLY WINDS INCREASE TO 40-50KTS AROUND 1500FT AGL. LINE OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO IMPACT THE AREA LATE IN THE PERIOD ESPECIALLY AFTER 15Z/WED AT KMSL IN NW AL. AHEAD OF THIS CONVECTIVE LINE...STRONG SFC WINDS WILL DEVELOP WITH SUSTAINED 20-30KTS AND GUSTS UP TO 35-40KTS POSSIBLE. MVFR CEILINGS WILL QUICKLY DEVELOP AFTER 10-12Z/WED. DJN.83 && .DISCUSSION /ISSUED AT 945 AM CST/... DEEP S/SW FLOW HELPING TO ADVECT MOISTURE ACROSS THE AREA THIS MORNING. ELEVATED CONVECTION ASSOCIATED WITH DECAYING FRONTAL BOUNDARY EXTENDS FROM THE ARKLAMISS NORTHEAST TO SRN PA. OTHER THAN A FEW LIGHT SHOWERS OCCURRING WITHIN INCREASING ISENTROPIC ASCENT /MAINLY WEST OF I-65/...FEEL MUCH OF THE FORECAST AREA WILL REMAIN DRY TODAY AS BEST FORCING/UPR LVL SUPPORT REMAIN NORTH/WEST OF THE AREA. THAT SAID...WILL REMOVE THUNDER MENTION THIS AFTERNOON BUT KEEP ISOLD TO SCT SHOWERS GOING WITH VERY LIGHT QPF AMOUNTS. SFC WINDS WILL PICK UP BY MIDDAY WITH LOCALLY BREEZY CONDITIONS AS FAIRLY PRONOUNCED PRESSURE GRADIENT EXISTS. TEMPS HAVE WARMED TO AROUND 60F /AS OF 15Z/ AND WITH STRONG LOW LVL WAA...SHOULD HAVE NO PROBLEM APPROACHING 70F THIS AFTN DESPITE BKN/OVC SKY CONDITIONS. NO OTHER CHANGES WILL BE MADE TO THE CURRENT FORECAST. SIGNIFICANT WEATHER EXPECTED WEDNESDAY AS STRONG WINDS ALONG WITH A POTENTIAL STRONG/SEVERE SQUALL LINE AFFECT THE AREA. FOR MORE INFORMATION ON THESE IMPACTS...REFER TO THE SPECIAL WEATHER STATEMENT /HUNSPSHUN/ PRODUCT. NADLER.83 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
Hazardous weather outlook, Feb 10, 1:20 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 120 PM CST TUE FEB 10 2009 ALZ001>010-016-TNZ076-096-097-110400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 120 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AS A LOW PRESSURE SYSTEM DEEPENS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY. WINDY CONDITIONS WILL BE LIKELY AHEAD OF THE FRONT WEDNESDAY. SOUTHERLY TO SOUTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO OVER 45 MPH...ESPECIALLY IN THE HIGHER TERRAIN. ALONG THE FRONT...STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF A SQUALL LINE ARE EXPECTED TO SWEEP ACROSS THE AREA LATE WEDNESDAY MORNING AND INTO THE AFTERNOON. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS SYSTEM...HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO ENTER NORTHWEST ALABAMA AROUND MID TO LATE MORNING...AFFECT THE CENTRAL TENNESSEE VALLEY AROUND MIDDAY...AND AFFECT AREAS EAST OF I-65 THROUGH MID AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY ON WEDNESDAY. CA/BCC/DJN
Nearby
Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.